Hi everyone. I'm a 31 year old female and am desperately trying to determine which of the drugs I'm on has made me gain 35 pounds over 2 years that I can't seem to shake. I'm on: 10 mg of Lexapro. 7.5 mg of Abilify (because the Lexapro by itself made me apathetic and suicidal) and also Portia birth control. I recognize that my metabolism is slowing as I get older and I really ought not to eat things such as Burger King breakfast platters, but I feel one or more of these drugs is contributing to my fatness. Does anyone have experiences they'd like to share? Did you lose weight after quitting these drugs? I'm looking to quit the Abilify and Lexapro cold turkey within a week or so. I tried to do that before and got brain zaps, dizziness, and weepiness, but I'm willing to go through it again. I've had enough of the non-existent libido coupled with the lack of emotion, good or bad. I don't want to go through the rest of my life on mute. I don't feel that Lexapro has done anything for my depression except to make me less emotional, and thereby less sad. And I can't say it's done anything for my anxiety. I have trichotillomania (hair-pulling disorder) and mild OCD that Lexapro has done nothing for. Please also let me know if you suffer from that and what you've done that works (that's not an antidepressant or a benzo! I don't want to be dependent any longer).
10 Dec 2012
Please don't ever quit an SSRI (like Lexapro, Zoloft, Prozac) cold turkey! They need to be scaled down over a couple of weeks or months. Also, if Lexapro doesn't work for you, something else might. Zoloft didn't work very well for me, but it did for my mom... Each one is a little different. It's probably best to talk to your doctor about trying different SSRIs. Maybe if you find a different one that works, you can get rid of the Abilify.
I hope you've resolved your issues already--I see this was posted over a month ago.
2 Nov 2012
Hi, any and all of these medications can cause weight gain. I know how you feel, i am 2 sizes bigger now than when i started my med's, very depressing! Ultimately you will do what you feel is right for you, but it can be dangerous to discontinue these medications (with exception of the birth control med's), cold turkey, and i would strongly advise you to talk this through with your doctor.
2 Nov 2012
Hello velouria. The Abilify and Lexapro are not known for weight increases per say. The numbers are low in regards to people gaining the pounds. I believe its less than 5%. But, if you're in that number, you are gaining. I believe it might be the birth control that is the culprit. Regards pledge
2 Nov 2012
Welcome to the site.
"Weight gain" is considered a less serious side effect of Abilify, and "weight changes" for Lexapro.
With regards to Portia a serious side effect is "loss of appetite" and less serious side effects are "changes in weight or appetite".
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a question related to the type of Medication that I am on?I have taken Lexapro for several years, it seems to help my anxiety, I also suffer ...
3 answers • 12 Aug 2010
He has OCD with anxiety,,ADHD... with mood disorder..on lexapro, abilify, daytrana patch, depatoke, and just added intutinv..way to much meds..but he ...
2 answers • 5 May 2011
... great for the depression. Unfortunately, my anxiety is still very strong. Does anyone have a suggestion on a med that works strictly on anxiety ...
3 answers • 18 Apr 2012
Ive been suffering from disgusting/intrusive/ obsessive thoughts, depression, and anxiety for about a month now and it's ruining my life. ...
6 answers • 1 Feb 2013
4-mo. of anxiety/depression. No improvement! Dr. added Wellbutrin. Concerned about seizure activity. Diagnosis: OCPD for yrs.
2 answers • 12 Jan 2015